Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 333, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 6, 2007, 6:05 PM CDT for Harrison County, Iowa. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2007, 6:05 PM CDT (23:05 UTC)
- Expired
- Sep 6, 2007, 6:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Harrison County, IA
The radar
The Omaha radar (KOAX), 61 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.1 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:57 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Sep 6, 2:57 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 257 PM CDT THU SEP 6 2007 .DISCUSSION... PRIMARY FORECAST CONCERN IS CONVECTION TONIGHT AND POTENTIAL FOR SEVERE WEATHER. WATER VAPOR IMAGERY EARLY THIS AFTERNOON SHOWED SHORTWAVE TROUGH MOVING EAST INTO WRN NE AND THE WRN DKTS. SOME HIGH LEVEL MOISTURE FROM REMNANTS OF HENRIETTE WERE STREAMING TOWARD THE NE/KS BORDER. SURFACE ANALYSIS SHOWED A CDFNT LOCATED FROM NRN MN TO ERN SD AND WRN KS. AHEAD OF THE FRONT...DEWPOINTS WERE IN THE UPPER 60S AND LOWER 70S. FIRST LINE OF STORMS WAS ALREADY ADVANCING INTO WRN PARTS OF NERN NE. EXPECT MORE STORMS TO DEVELOP OVER THE NEXT FEW HOURS. THERE SHOULD BE SOME SEVERE WEATHER...BUT INSTABILITY AND SHEAR ARE NOT OVERLY HIGH. LOW LEVEL JET DOES INCREASE SOME THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE. SHORTWAVE WILL CONTINUE TO PROGRESS EAST ACROSS THE AREA. BOTH THE 12Z NAM AND 12Z GFS SUGGESTED THE FRONT...SHORTWAVE AND MOST OF THE PCPN WOULD BE EAST OF OUR FORECAST AREA BY 12Z. BASED ON TIMING OF FEATURE BASED ON SATELLITE...THIS SEEMED REASONABLE... AND HAVE ENDED PCPN IN WRN ZONES BY AROUND 09Z. EXPECT LOWS IN THE UPPER 50S WEST TO MID 60S EAST. A FAIRLY DECENT PRESSURE GRADIENT THE FIRST HALF OF FRIDAY SHOULD HELP KEEP WINDS UP... BUT THIS RELAXES IN THE AFTERNOON AS HIGH PRESSURE BUILDS IN. FRIDAY NIGHT SHOULD BE DRY AND COOL WITH LOWS MAINLY IN THE 50S. A SYSTEM WILL BE MOVING ACROSS THE NRN PLAINS WITH PCPN LATE FRIDAY NIGHT AND SATURDAY. DID INCLUDE A CHANCE OF PCPN ACROSS NERN NE ON SATURDAY...BUT LEFT IT OUT FOR THE SOUTH. THERE IS A SLIGHT CHANCE OF PCPN THROUGH THE WEEKEND OVER PARTS OF THE AREA...BUT CHANCES SEEM MUCH BETTER SUNDAY NIGHT INTO MONDAY. ISENTROPIC LIFT INCREASES AS TROUGH APPROACHES FROM THE WEST. 12Z GFS MIGHT BE A LITTLE TOO AGGRESSIVE WITH PCPN AMOUNTS IN THE PERIOD FROM 06Z MONDAY TO 18Z MONDAY. FARTHER OUT...IT LOOKS LIKE WE WILL STILL HAVE A CHANGE IN THE LARGE SCALE PATTERN WITH COOLER TEMPERATURES. LARGE RIDGE AT 500 MB WILL REMAIN OVER THE NERN PACIFIC INTO NWRN CANADA...WHILE TROUGHINESS DOMINATES FROM CANADA INTO THE NORTH PLAINS...CNTRL PLAINS AND GREAT LAKES. HAVE HIGHS MAINLY IN THE 70S FROM MONDAY THROUGH THURSDAY...WITH LOWS MOSTLY IN THE UPPER 40S AND 50S. && .AVIATION... FOR TAF SITES OFK/OMA/LNK SRLY FLOW WL CONT TO KEEP MVFR CEILINGS ACROSS ALL 3 TAF SITES THRU 03Z OR SO. CONVECTION ALONG CDFNT WL SLIDE EWD THRU 06Z AND CIGS SHOULD REMAIN IN THE MVFR CATEGORY WITH SOME CB IN ASSOCIATION WITH TSTMS. POST FRONT...EXPECT SCT-BKN MVFR STRATUS THRU 12Z WITH NORTHWEST WINDS. CEILINGS SHOULD SCATTER OUT ALL TOGETHER BY MID MORNING FRIDAY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DISCUSSION...MILLER AVIATION...GRIFFIS
Hazardous weather outlook, Sep 6, 5:33 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 533 PM CDT THU SEP 6 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-071245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 533 PM CDT THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. DAMAGING WINDS WILL BE THE PRIMARY HAZARD IN ADDITIONAL TO LARGE HAIL AND LOCALLY HEAVY RAIN. THUNDERSTORMS ARE DEVELOPING AHEAD OF A COLD FRONT WITH ADDITIONAL THUNDERSTORMS BEHIND THE COLD ASSOCIATED WITH A STRONG UPPER LEVEL DISTURBANCE. THE THUNDERSTORMS INITIALLY HAVE SOME INSTABILITY AND PLENTY OF MOISTURE TO WORK WITH. DURING THE EARLY EVENING...INCREASING DEEP LEVEL SHEAR WILL HELP SUPPORT ORGANIZED SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. ZAPOTOCNY
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 6:10 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 12 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.